Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: Birth control and pregnant
|MzSlySweetNess - Tue Jun 01, 2010 10:29 am||
I didn't get my period in Januaary and February of this year, so I went to the doctor and he prescribed the birth control pill Gynera for me, which I have been taking for three months now. But recently I had unprotected sex and some of his semen went in me. What is the liklihood of me becoming pregnant?
|Debbie Miller, RN - Sun Jun 06, 2010 6:26 pm||
The primary reason for using oral contraceptives is to prevent pregnancy. Most people do not need to use a second form except for protection from sexually transmitted infections. If taken correctly without missing days, the effective rate is 99% so it would be very unlikely you would be pregnant. It works by preventing ovulation and by making the uterus more hostile to implantation. This combination works very well. I hope your health care provider explained this to you and I assume that is why you were given the prescription. If they advised a barrier method in addition I am certain it was to reduce risk of other infections, though it would add back up to prevent that very slight possibility.
The most important thing is for you to take it every day.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.